MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZIB6-40-10.0-80
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k040505 / k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: "percutaneous metallic stent placement in bile duct by approach from abdominal region was performed.After the delivery system of the complaint zib6-40-10.0-80 reached the target lesion, deployment of the stent was begun.However, during the withdrawal of the handle, the outer sheath got separated from the handle.The system was retrieved out of the body, another device was used instead and the procedure was completed successfully." device evaluation: the zib6-40-10.0-80 device involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the patient¿s anatomy was not calcified or tortuous.The device related to this occurrence underwent a laboratory evaluation on the 28th june 2018.On evaluation of the returned device, it was found that the flexor was separated from the handle at the white connector cap.The device was returned with the stent still loaded in the flexor.The stent was released in the lab, and was measured as 8cm long.The stent was undamaged.The flexor length was 40.6cm, which is within specification 40cm +1.3cm -0.8cm.Complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the handle at the white connector cap.Possible causes for this occurrence could include insufficient strength of the flexor to white connector cap joint.As the physician attempted to deploy the device, it is possible that the device encountered resistance.This resistance could have caused or contributed to the flexor separating from the handle.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the product packaging insert.It may be noted that project ime-0035-bms has been initiated to prevent the reoccurrence of handle/flexor separation.Document review: prior to distribution all zilver biliary 635 devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the handle at the white connector cap.The risk was determined to be low (category iia).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿flexor breaking during deployment (incl.Flexor/handle separation)¿.Percutaneous metallic stent placement in bile duct by approach from abdominal region was performed.After the delivery system of the complaint zib6-40-10.0-80 reached the target lesion, deployment of the stent was begun.However, during the withdrawal of the handle, the outer sheath got separated from the handle.The system was retrieved out of the body, another device was used instead and the procedure was completed successfully.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7672926
Report Number3001845648-2018-00312
Device Sequence Number13614455
Product Code FGE
UDI-Device Identifier10827002360133
UDI-Public(01)10827002360133(17)210323(10)C1465990
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2021
Device Catalogue NumberZIB6-40-10.0-80
Device Lot NumberC1465990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1